Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 69, NWS San Angelo, TX

June 15, 2007Crockett County, Irion County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 15, 2007, 8:35 PM CDT for Crockett County, Irion County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 8:35 PM CDT (01:35 UTC)
Expired
Jun 15, 2007, 10:30 PM CDT
In force
115 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Crockett County, TX, Irion County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 160137
FFWSJT
TXC105-235-160330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
835 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IRION COUNTY IN WEST CENTRAL TEXAS
  NORTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER IRION AND
  NORTHEASTERN CROCKETT COUNTY...MOVING SOUTHEAST AT 15 MPH.

* THE THUNDERSTORMS ARE REGENERATING ACROSS THE WARNED AREA...AND
  WILL CONTINUE THROUGH AT LEAST 930 PM. RAINFALL AMOUNTS OF 1 TO 
  2 INCHES HAVE ALREADY FALLEN...AND AN ADDITIONAL 1 TO 2 INCHES 
  ARE POSSIBLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3151 10071 3152 10126 3108 10126 3107 10153
      3093 10148 3092 10097 3109 10098 3110 10070

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:14 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/

SHORT TERM...
UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS
AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT
TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING
OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER
THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY
LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE
AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS
MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE
NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER
CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE
VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE
A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN
SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT
FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL
BRING THE RAINFALL TO AN END LATE MONDAY.

LONG TERM...
AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE
CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND
BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE
FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY
IN THE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  85  67  88 /  50  50  40  30
SAN ANGELO 	 67  86  70  91 /  50  40  50  30
JUNCTION 	 69  86  71  90 /  50  40  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 15, 5:23 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
523 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE
AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL
REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT
EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Local storm report, Jun 15, 7:33 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
733 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             12 N BARNHART           31.30N 101.16W
06/15/2007  E1.75 INCH       IRION              TX   LAW ENFORCEMENT

&&

LHIESLER
Special weather statement, Jun 15, 7:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160315-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
758 PM CDT FRI JUN 15 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS UNTIL 300 AM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS UNTIL 300 AM. RADAR AT 750 PM SHOWED SCATTERED CLUSTERS OF
STRONG TO SEVERE STORMS ACROSS THE BIG COUNTRY...COHCHO VALLEY AND
INTO CROCKETT COUNTY. THESE CLUSTERS OF STORMS WERE MOVING
SOUTHEAST AT 15 TO 20 MPH. FREQUENT LIGHTNING...HAIL...GUSTY
WINDS AND VERY HEAVY RAIN WILL ACCOMPANY THE STORMS. SOME MINOR
LOCALIZED FLOODING MAY DEVELOP WHERE THE STORMS PERSIST.

THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WEST CENTRAL
TEXAS THROUGH EARLY TONIGHT. STAY TUNED TO NOAA ALL HAZARDS RADIO
OR YOUR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST WARNINGS
AND STATEMENTS WITH THESE STORMS.
Local storm report, Jun 15, 8:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             1 N BUFFALO GAP         32.28N 99.84W
06/15/2007  E1.00 INCH       TAYLOR             TX   PUBLIC

&&

LHIESLER
Local storm report, Jun 15, 8:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
819 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             N BARNHART              31.13N 101.17W
06/15/2007  E1.00 INCH       IRION              TX   AMATEUR RADIO

            WINDS GUSTING 50 TO 55 MPH

&&

LHIESLER
Local storm report, Jun 15, 8:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
821 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             N BARNHART              31.13N 101.17W
06/15/2007  E1.75 INCH       IRION              TX   PUBLIC

            WINDS 50 TO 55 MPH.

&&

LHIESLER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:19 PM CDTSevere Thunderstorm WarningSJTIrion56 min
Jun 15, 7:25 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green65 min
Jun 15, 7:28 PM CDTSevere Thunderstorm WarningSJTTaylor62 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningSJTIrion66 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
Jun 15, 8:43 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher62 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels66 min
Jun 15, 9:04 PM CDTSevere Thunderstorm WarningSJTCoke56 min
Jun 15, 9:13 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningSJTTom Green64 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton65 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningSJTRunnels64 min
Jun 15, 10:03 PM CDTSevere Thunderstorm WarningSJTTaylor20 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningSJTConcho54 min
Jun 15, 10:11 PM CDTFlash Flood WarningSJTCoke6 hr
Jun 15, 10:11 PM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green6 hr
Jun 15, 10:14 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
Jun 15, 10:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch65 min
Jun 15, 10:29 PM CDTTornado WarningSJTCrockett61 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningSJTMcCulloch62 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningSJTSutton61 min
Jun 15, 10:49 PM CDTSevere Thunderstorm WarningSJTTaylor26 min
Jun 15, 10:53 PM CDTTornado WarningSJTSutton67 min
Jun 15, 11:09 PM CDTSevere Thunderstorm WarningSJTSan Saba36 min
Jun 15, 11:25 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 16, 3:10 PM CDTFlash Flood WatchSJTBrown, Crockett, Kimble, McCulloch, Mason, Menard and 3 more21 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.